Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 15, NWS Jackson, KY

November 28, 2011Whitley County, Kentucky

NWS Jackson, KY issued this river flood warning at Nov 28, 2011, 5:32 PM EST for Whitley County, Kentucky. It took effect at Nov 28, 2011, 10:19 PM EST. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 5:32 PM EST (22:32 UTC)
In effect from
Nov 28, 2011, 10:19 PM EST
Expired
Dec 1, 2011, 6:16 AM EST
In force
56 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Williamsburg (WLBK2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
27.5 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WGUS43 KJKL 282232
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
532 PM EST MON NOV 28 2011

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG

.THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA IS CAUSING A 
SIGNIFICANT RISE ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE 
CUMBERLAND RIVER AT WILLIAMSBURG WILL CONTINUE TO RISE TONIGHT 
AND IS EXPECTED TO EXCEED FLOOD STAGE EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 2 AM EARLY TUESDAY MORNING.

&&

KYC235-291032-
/O.NEW.KJKL.FL.W.0015.111129T0643Z-111201T1715Z/
/WLBK2.1.ER.111129T0643Z.111130T0000Z.111201T1115Z.NO/
532 PM EST MON NOV 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM LATE TONIGHT TO THURSDAY AFTERNOON.
* AT 5:00 PM MONDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE AROUND 2 AM EARLY TUESDAY MORNING 
  AND WILL CONTINUE TO RISE TO NEAR 26.2 FEET BY TUESDAY EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 27.0 FEET ON JANUARY 1 
  1932.

$$
8 follow-up statements
127 
WGUS83 KJKL 290231
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
931 PM EST MON NOV 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA IS CAUSING A 
SIGNIFICANT RISE ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE 
CUMBERLAND RIVER AT WILLIAMSBURG IS APPROACHING FLOOD STAGE 
AND WILL CONTINUE TO RISE THROUGH TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 AM.

&&

KYC235-291431-
/O.EXT.KJKL.FL.W.0015.111129T0319Z-111130T1640Z/
/WLBK2.1.ER.111129T0319Z.111129T1800Z.111130T1040Z.NO/
931 PM EST MON NOV 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 9:00 PM MONDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE NEAR MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 24.3 FEET BY TUESDAY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
  2010.

$$

RAY
307 
WGUS83 KJKL 291120
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 AM EST TUE NOV 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA IS CAUSING A 
SIGNIFICANT RISE ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE 
CUMBERLAND RIVER AT WILLIAMSBURG WILL RISE TO A CREST AROUND
24.3 FEET THIS AFTERNOON. THE RIVER IS THEN EXPECTED TO SLOWLY
RECEDE THROUGH THIS EVENING  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 3 PM EST THIS AFTERNOON.

&&

KYC235-292320-
/O.CON.KJKL.FL.W.0015.000000T0000Z-111130T1640Z/
/WLBK2.1.ER.111129T0304Z.111129T1800Z.111130T1040Z.NO/
620 AM EST TUE NOV 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* UNTIL WEDNESDAY MORNING.
* AT  6:00 AM TUESDAY THE STAGE WAS 23.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
  2010.

$$
466 
WGUS83 KJKL 291933
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EST TUE NOV 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA IS CAUSING A 
SIGNIFICANT RISE ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE 
CUMBERLAND RIVER AT WILLIAMSBURG WILL RISE TO A CREST AROUND
25.3 FEET LATE THIS AFTERNOON. THE RIVER IS THEN EXPECTED TO 
SLOWLY RECEDE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM THIS EVENING.

&&

KYC235-300733-
/O.EXT.KJKL.FL.W.0015.000000T0000Z-111201T1200Z/
/WLBK2.1.ER.111129T0304Z.111130T0000Z.111201T0600Z.NO/
233 PM EST TUE NOV 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  2:00 PM TUESDAY THE STAGE WAS 24.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.9 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY 
  MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
2010.

$$
349 
WGUS83 KJKL 300116
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EST TUE NOV 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA EARLY IN THE WEEK 
IS CAUSING MINOR FLOODING ON THE CUMBERLAND RIVER AT WILLIAMSBURG. 
THE CUMBERLAND RIVER AT WILLIAMSBURG HAS CRESTED AND WILL SLOWLY 
RECEDE THROUGH WEDNESDAY NIGHT...BEFORE FALLING BELOW FLOOD STAGE 
EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 AM.

&&

KYC235-301316-
/O.CON.KJKL.FL.W.0015.000000T0000Z-111201T1200Z/
/WLBK2.1.ER.111129T0304Z.111130T0000Z.111201T0600Z.NO/
816 PM EST TUE NOV 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  7:00 PM TUESDAY THE STAGE WAS 25.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RECEDE THROUGH WEDNESDAY AND 
  WEDNESDAY NIGHT...BEFORE FALLING BELOW FLOOD STAGE BY EARLY 
  THURSDAY MORNING.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
  2010.

$$
491 
WGUS83 KJKL 301058
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 AM EST WED NOV 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA EARLY IN THE WEEK 
IS CAUSING MINOR FLOODING ON THE CUMBERLAND RIVER AT WILLIAMSBURG. 
THE CUMBERLAND RIVER AT WILLIAMSBURG HAS CRESTED AND WILL SLOWLY 
RECEDE THROUGH WEDNESDAY NIGHT...BEFORE FALLING BELOW FLOOD STAGE 
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 3 PM EST THIS AFTERNOON.

&&

KYC235-302258-
/O.EXT.KJKL.FL.W.0015.000000T0000Z-111201T1400Z/
/WLBK2.1.ER.111129T0304Z.111130T0800Z.111201T0809Z.NO/
558 AM EST WED NOV 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* UNTIL THURSDAY MORNING.
* AT 5:00 AM WEDNESDAY THE STAGE WAS 25.8 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED NEAR 25.9 FEET OVERNIGHT AND IS 
  RECEDING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
  2010.

$$

JP
082 
WGUS83 KJKL 302004
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EST WED NOV 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE RUNOFF FROM THE RECENT HEAVY RAIN PUSHED THE CUMBERLAND RIVER
NEAR WILLIMSBURG TO FLOOD. THE RIVER CRESTED NEAR 25.8 FEET AND IS
NOW RECEDING. THE RIVER IS NOT EXPECTED TO FALL BELOW FLOOD STAGE 
UNTIL THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM.

&&

KYC235-010804-
/O.EXT.KJKL.FL.W.0015.000000T0000Z-111201T1930Z/
/WLBK2.1.ER.111129T0304Z.111130T0800Z.111201T1330Z.NO/
304 PM EST WED NOV 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 2:00 PM WEDNESDAY THE STAGE WAS 25.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
THE CREST OF 25.8 FEET COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON 
DECEMBER 2 2010.

$$
751 
WGUS83 KJKL 010330
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1030 PM EST WED NOV 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE RUNOFF FROM THE RECENT HEAVY RAIN PUSHED THE CUMBERLAND RIVER
NEAR WILLIMSBURG TO FLOOD. THE RIVER CRESTED NEAR 25.8 FEET AND IS
NOW RECEDING. THE RIVER IS NOT EXPECTED TO FALL BELOW FLOOD STAGE 
UNTIL LATER THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 AM EST.

&&

KYC235-011530-
/O.EXT.KJKL.FL.W.0015.000000T0000Z-111201T1705Z/
/WLBK2.1.ER.111129T0304Z.111130T0800Z.111201T1105Z.NO/
1030 PM EST WED NOV 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 10:00 PM WEDNESDAY THE STAGE WAS 22.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND FALL BELOW FLOOD 
  STAGE BY MIDDAY TOMORROW.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 

THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
2010.

$$
439 
WGUS83 KJKL 011116
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
616 AM EST THU DEC 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG

.THE CUMBERLAND RIVER AT WILLIAMSBURG RECEDED BELOW FLOOD STAGE
AROUND 3 AM THIS MORNING. THE RIVER CONTINUES TO RUN HIGH...BUT
IS RECEDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

&&

KYC235-011146-
/O.CAN.KJKL.FL.W.0015.000000T0000Z-111201T0800Z/
/WLBK2.1.ER.111129T0304Z.111130T0800Z.111201T0754Z.NO/
616 AM EST THU DEC 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  5:00 AM THURSDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FELL BELOW FLOOD STAGE AROUND 3 AM THURSDAY.
* FORECAST...THE RIVER IS RECEDING AND WILL FALL BELOW
  17 FEET THIS EVENING OR TONIGHT.

$$

JP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Nov 28, 2:51 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Nov 28, 2:51 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EST MON NOV 28 2011

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED

THE UPPER LEVEL LOW THAT HAS BROUGHT THE RAIN TO ERN KY IS FINALLY
SHOWING SIGNS OF MOVING TO THE NORTHEAST. A SMALL DRY SLOT HAS FORMED
OVER THE AREA DUE MAINLY TO A RAIN SHADOW EFFECT WITH SOUTHEAST WINDS
COMING ACROSS BLACK MOUNTAIN. ADDITIONAL RAIN IS SHOWING UP ON RADAR
TO OUR SOUTH AND THE RAIN WILL FILL BACK IN THIS AFTERNOON. EXPECT
ADDITIONAL RAIN OVERNIGHT WITH A BETTER DRY SLOT PASSING THRU THE
REGION AS THE LOW TRACKS OVERHEAD ON TUE BEFORE THE RETURN FLOW
BEHIND THE DEPARTING LOW IS ABLE TO SEEP INTO THE HILL COUNTRY ALONG
WITH MUCH COLDER AIR. IN FACT THE AIR WILL BE COLD ENOUGH THAT WE
EXPECT THE LAST OF THE PCPN TO CHANGE TO SNOW...ESPECIALLY FOR THE
HIGH TERRAIN NEAR THE VA BORDER. THE GROUND IS TOO WET AND TOO WARM
FOR ANY SIGNIFICANT ACCUMULATION BUT WE COULD SEE UP TO A HALF INCH
BRIEFLY ON SOME OF THE GRASSY AREAS ESPECIALLY ABOVE 2500 FEET.

THE REST OF THE FORECAST WILL BE A TEMPERATURE FORECAST WITH THE COLD
AIR BECOMING ENTRENCHED. LOWS TONIGHT ARE EXPECTED TO FALL TO AROUND
40 AND THEN ONLY WARM ON TUE INTO THE LOWER 40S. WITH THE DEPARTURE
OF THE LOW PRESSURE TUES NIGHT THE OVERNIGHT TEMPS WILL DROP TO THE
LOWER 30S TO ENABLE THE RAIN TO CHANGE TO SNOW. THEN ON WED HIGHS
WILL MAKE IT TO THE LOWER 40S AS THERE WILL BE CONSIDERABLY MORE
SUNSHINE THAN WE HAVE SEEN IN THE PAST FEW DAYS. WED NIGHT WILL BE
ABOUT THE COLDEST WE HAVE EXPERIENCED THIS SEASON AS VALLEY TEMPS
WILL DROP TO THE LOWER 20S BUT THE RIDGE/VALLEY SPLIT WILL KEEP
RIDGETOP TEMPS IN THE UPPER 20S.

.LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED

THE 12Z RUN OF BOTH THE ECMWF AND GFS MODELS HAVE COME INTO GOOD
AGREEMENT REGARDING DAYS 4-7 OF THE FORECAST. HIGH PRESSURE WILL
SETTLE OVER EASTERN KENTUCKY THURSDAY...FRIDAY...AND SATURDAY...AS A
COOL AND DRY CANADIAN AIRMASS FILTERS INTO THE REGION. MOSTLY CLEAR
SKIES AND LIGHT WINDS WILL BE ON TAP FOR THE END OF THE WEEK AS A
RESULT. THE NEXT CHANCE FOR PRECIPITATION WILL ARRIVE ON SUNDAY...AS
A LARGE SCALE TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE BEGINS
TO MOVE OUT OF THE PLAINS AND ACROSS THE MIDWESTERN CONUS. A SLOW
MOVING AND WELL DEFINED COLD FRONT WILL BE THE NEXT MAJOR WEATHER
MAKER TO START THE NEW WORK WEEK.

INITIALLY...TEMPERATURES WILL WARM INTO THE 50S ON FRIDAY SATURDAY
AND SUNDAY...AS WARM MOIST GULF OF MEXICO AIR MOVES INTO THE AREA ON
SOUTHERLY WINDS. CLOUD COVER WILL BEGIN TO INCREASE DURING THE DAY
ON SATURDAY TO HERALD THE ARRIVAL OF THE APPROACHING WEATHER SYSTEM.
OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S AND LOWER 30S THURSDAY
NIGHT AND FRIDAY NIGHT UNDER CLEAR SKIES. LOW TEMPERATURES WILL BE A
BIT WARMER ON SATURDAY NIGHT...WITH LOWS IN THE UPPER 30S EXPECTED AS
CLOUD COVER INCREASES. WITH GOOD MODEL AGREEMENT...DECIDED TO GO
AHEAD AND INCREASE PRECIPITATION CHANCES TO LIKELY FOR SUNDAY
THROUGH MONDAY. THE LATEST TIME HEIGHT CROSS SECTIONS AND SOUNDINGS
BOTH SUPPORT THIS WITH THEIR DEPICTION OF GOOD ICE CRYSTAL GROWTH
ALOFT SUNDAY AND MONDAY...WHICH WILL LEAD TO INCREASED RAIN DROP
FORMATION AS THE ICE CRYSTALS MELT DURING DESCENT. TEMPERATURES ON
SUNDAY MORNING COULD GET JUST COLD ENOUGH TO ALLOW A FEW SNOW FLAKES
TO MIX WITH THE RAIN DURING THE PREDAWN AND EARLY MORNING HOURS BUT
NO ACCUMULATION IS EXPECTED.

&&

.AVIATION.../18Z TO 18Z/

TAF WILL BE VARIABLE THIS AFTERNOON WITH THE DEVELOPING LOW IN
GEORGIA DRAWING THE PCPN TO THE WEST OF ERN KY. THIS WILL ALLOW SOME
SUN TO BREAK THROUGH AND WILL RAISE CIGS SLIGHTLY WHILE ALSO
IMPROVING VSBY TO VFR LEVELS. AS THE MID LEVEL LOW BEGINS TO TRACK
NORTH ACROSS THE REGION CIGS AND VSBY WILL DROP WITH AN INCREASE IN
PCPN TO LIFR LEVELS. BY SUNRISE ON TUE WE SHOULD SEE THE END TO THE
HEAVY RAIN AND SOME IMPROVEMENT TO IFR AND POSSIBLY EVEN MVFR TOWARDS
MID DAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ044-050>052-058>060-
068-069-079-080-083>085.

&&

SHORT TERM...DUSTY
LONG TERM...AR
AVIATION...DUSTY
Hazardous weather outlook, Nov 28, 3:38 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EST MON NOV 28 2011

KYZ044-050>052-058>060-068-069-079-080-083>085-292345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG
338 PM EST MON NOV 28 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

AN ADDITIONAL ROUND OF LOCALLY HEAVY RAINFALL IS EXPECTED AGAIN
TONIGHT. WITH THE GROUND ALREADY SATURATED...AREAS OF STANDING WATER
ON ROADWAYS MAY DEVELOP... ESPECIALLY NEAR CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAIN WILL CONTINUE INTO TUESDAY MORNING WITH STORM TOTAL RAINFALL
AMOUNTS BY NOON TUESDAY EXPECTED TO FALL INTO THE 2 TO 3 INCH RANGE
ACROSS THE OUTLOOK AREA. THIS AMOUNT OF RAINFALL WILL LIKELY CAUSE
SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. STRONG
RISES ARE ALSO LIKELY ON RIVERS IN THE OUTLOOK AREA THROUGH THE
MIDDLE OF THE WEEK.

RAIN WILL LIKELY MIX WITH SNOW LATE TUESDAY NIGHT AND WEDNESDAY
MORNING. NO SNOW ACCUMULATION IS EXPECTED.

SNOW COULD ALSO MIX WITH RAIN EARLY SUNDAY MORNING BUT NO ACCUMULATION
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

PLEASE SEND ANY REPORTS OF FLOODING OR RAINFALL TOTALS OVER AN INCH TO
THE NATIONAL WEATHER SERVICE.

KYZ086>088-104-106>120-292345-
KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
338 PM EST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WITH THE RAINFALL EARLY IN THE WEEK...RIVERS MAY RUN HIGH THROUGH
WEDNESDAY.

RAIN WILL LIKELY MIX WITH SNOW LATE TUESDAY NIGHT AND WEDNESDAY
MORNING. ANY SNOW ACCUMULATIONS WILL BE CONFINED TO GRASSY AREAS
ABOVE 2500 FEET NEAR THE VIRGINIA BORDER.

SNOW COULD ALSO MIX WITH RAIN EARLY SUNDAY MORNING BUT NO ACCUMULATION
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DUSTY

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.